Levaquin is used to treat bacteria resistant to other antibacterial medications. It is prescribed for serious and life-threatening bacterial infections such as pneumonia, acute sinusitis, acute chronic bronchitis, severe skin infections, and urinary tract infections, as well as inhalational anthrax. 

Full prescribing information is available at:

http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=8574

Check out Wikipedia for more user-friendly information:

http://en.wikipedia.org/wiki/Levaquin

Join Over 140,000 Subscribers at The People's Pharmacy

Each week we send two free email newsletters with breaking health news, prescription drug information, home remedies and a preview of our award-winning radio show. Join our mailing list and get the information you need to make confident choices about your health.

  1. Marilyn
    Boca Raton, Fl.
    Reply

    Are there any attorneys that do levaflaxocin? I could not find any. I took it from Zydus and it burned my stomach linings. I also have neuropathy and stomach issues with burning, tingling, pain and numbing in toes and fingers with stomach inflammation as well. Are there any attorneys suing Zydus and the mother company for damages for not warning us how bad it is.

  2. Ntabaru
    Reply

    My dad took levofloxacin tabs about a month ago and since then he has problems walking and even standing. I went online and realized that the effects were actually due to the drug and one week ago started him on a regimen to reverse the effects but it is a slow process and he is sometimes in great pain.

  3. BG
    Reply

    MD just gave me a prescription for 750mg Levofloxcin for bronchitis that a Z pack didn’t help. After reading 4 pages of warnings, I am very nervous about taking it. I called the doctor back and he said this is safe for me to take so I guess I will have to trust him. Will let you know if any serious side effects occur. This site really helped me when I took the drug called Clindamycin that cause a terrible case of C-dif . It took me weeks to overcome those side effects!

  4. mscm
    Reply

    I was prescribed this drug for a facial skin infection. After 2 days, I developed burning, then numbness in my toes. Then I began to be light-headed and wondered if I was having a stroke. Fortunately, the information which had been provided by the pharmacy listing side-effects only printed part of the information, so I went online to the FDA website for the complete information. I also read information posted online by other users about the horrible side effects.
    Then I called the Dr. and told him I was stopping the drug. He prescribed Augmentin which presented no problem. The numbness in my toes did not go away for over 6 MONTHS after I stopped taking the drug.

  5. BFW
    Reply

    I have taken this drug over a couple of years now for both acute sinusitis and chronic bronchitis and for me it has been very effective with no side effects. I originally used Avelox, a similar drug from this class and the PA suggested this because at the time it was less expensive. They are both very costly now (even with a prescription plan) but in my case, very much worth it.

  6. JK
    Reply

    My father took this drug for one week for pneumonia. It helped that but he experiences pain in arms, knees and ankles. One side effect was tendon rupture. My father recently had minor surgery on his knee. It has been 6 weeks now and the pain is worse. Doctor told him in a month he will be fine. My father is in more pain I believe because of this stupid prescription.

  7. bmt
    Reply

    My husband was put on a 4 week course of Levaquin for an acute sinus infection that kept recurring. It did seem to take care of the infection, but at the end of the treatment he broke out in a rash all over his body. He has now had the rash for longer than he was on the medication. The doctor says there is nothing to be done about it and it may last quite a while.

  8. VRC
    Reply

    I started to experience right knee & calf pain after completing a course of Levaquin for a URI. It has been ongoing for more than 2 months now. I firmly believe that the problem is a direct consequence of this drug.

What Do You Think?

We invite you to share your thoughts with others, but remember that our comment section is a public forum. Please do not use your full first and last name if you want to keep details of your medical history anonymous. A first name and last initial or a pseudonym is acceptable. Advice from other commenters on this website is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. Stopping medication suddenly could result in serious harm. We expect comments to be civil in tone and language. By commenting, you agree to abide by our commenting policy and website terms & conditions. Comments that do not follow these policies will not be posted.